Kentucky, 2011Flash Flooding in Kentucky, June 20, 2011
June 20, 2011 · NWS ILN · 4 events in 2 counties and zones
Thunderstorms developed along a warm front in an increasingly unstable airmass. This instability, combined with precipitable water values near two inches, produced thunderstorms that caused flash flooding in northern Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $39,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a warm front in an increasingly unstable airmass. This instability, combined with precipitable water values near two inches, produced thunderstorms that caused flash flooding in northern Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 20, 8:27 AM EST, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 20, 8:27 AM EST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
927 AM EDT MON JUN 20 2011
.SYNOPSIS...
A WARM FRONT OVER THE MIDDLE OHIO VALLEY WILL LIFT SLOWLY NORTHEAST
ACROSS THE REGION THROUGH TONIGHT. UPPER LEVEL DISTURBANCES WILL
MOVE ALONG THIS FRONT...KEEPING THE THREAT OF SHOWERS AND
THUNDERSTORMS. UPPER LEVEL RIDGING WILL THEN BUILD INTO THE AREA
ON TUESDAY. AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT WILL
BRING ADDITIONAL UNSETTLED WEATHER TO THE AREA BY MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
FOG IS DISSIPATING SO THE DENSE FOG ADVISORY HAS BEEN CANCELLED.
WITH THUNDERSTORMS ALONG A WARM FRONT MOVING INTO THE AREA...THE FOCUS
HAS SHIFTED TO HEAVY RAIN AND SEVERE WEATHER. WITH PRECIPITABLE
WATER NEAR 2 INCHES ALONG THE SLOW MOVING FRONT...ENHANCED BY A
SHORT WAVE TO THE NORTH AND IN AN ENVIRONMENT OF INCREASING
INSTABILITY...EXCESSIVE RAINFALL WILL LIKELY LEAD TO FLOODING AND
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ROUGHLY THE WEST HALF OF
THE FORECAST AREA INCLUDING CINCINNATI AND DAYTON.
SEVERE WEATHER THREAT EXISTS WITH THE MAIN CONCERN BEING DAMAGING
WINDS THIS AFTERNOON AS DELTA THETA E INCREASES TO OVER 20 C.
LARGE HAIL WILL ALSO BE POSSIBLE DUE TO LARGE VERTICAL DEVELOPMENT
OF CONVECTIVE CELLS...THOUGH THE WET BULB ZERO HEIGHT OF 11200 FT
IS ABOVE THE MOST FAVORABLE RANGE.
FOR TONIGHT...WARM FRONT SHOULD MAKE IT TO THE SRN
GREAT LAKES SHORELINE BY SUNRISE...ALLOWING SHOWERS AND
THUNDERSTORMS TO DECREASE FROM SW TO NE OVERNIGHT. TEMPERATURES
WILL ONCE AGAIN BE TRICKY DUE TO CLOUDS AND PCPN. HAVE GENERALLY
GONE WITH HIGHS IN THE UPPER 70S NORTH TO LOWER 80S SOUTH...KNOWING
THAT COOLER VALUES MAY RESULT IF A CATEGORICAL EVENT OCCURS.
OVERNIGHT LOWS WILL DROP INTO THE MID 60S TO THE LOWER 70S.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
HAVE USED A BLEND OF THE GFS/ECMWF FOR THE SHORT TERM FORECAST.
A MID LVL RIDGE IS FORECAST TO BUILD NORTH INTO THE MIDDLE OHIO
VALLEY BY TUESDAY MORNING. THE AXIS OF THIS RIDGE WILL MOVE EAST
OF THE AREA BY AFTN. TUESDAY SHOULD BE THE HOTTEST DAY OF THE WEEK
WITH MORE SUNSHINE ANTICIPATED THAN THE LAST FEW DAYS. GIVEN THAT
THE AREA WILL BE ON THE WEST SIDE OF THE RIDGE AXIS...CAN NOT RULE
OUT A WEAK EMBEDDED DISTURBANCE RIPPLING WITHIN THE FLOW THAT MAY
KICK OFF A SHOWER AND THUNDERSTORM...MAINLY DURING THE AFTN. HIGHS
SHOULD PEAK IN THE LOWER 90S.
A PRETTY SUBSTANTIAL UPR LVL TROF WILL MOVE FROM THE NRN/CNTRL
PLAINS TO THE WESTERN GREAT LAKES/LOWER OHIO VALLEY TUESDAY NIGHT
THROUGH THURSDAY. THE ASSOCIATED COLD FRONT IS EXPECTED TO PASS
ACRS THE REGION WEDNESDAY NIGHT. MODELS CONTINUE TO SHOW EMBEDDED
UPR LVL DISTURBANCES RIPPLING THROUGH THE FLOW AROUND AFOREMENTIONED
TROF. THESE FEATURES WILL ACT AS FOCUSING AGENTS FOR SHOWERS AND
STORMS. IT IS TOO DIFFICULT TO PINPOINT THE TIMING AND COVERAGE AT
THIS TIME...SO HAVE PRETTY MUCH PLACED HIGH CHANCE POPS IN THE
FORECAST DURING THE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT TIME
FRAME. AGAIN...THE CHANCE FOR SEVERE STORMS WILL DEPEND ON THE
INSTABILITY ONCE AGAIN...AND THIS WILL HAVE TO BE MONITORED.
COOLER AIR WILL BEGIN TO FILTER INTO THE REGION ON THURSDAY BEHIND
THE COLD FRONT. MORE WRAP AROUND UPR LVL WX DISTURBANCES ARE EXPECTED
AROUND THE UPR LVL LOW WHICH WILL KEEP THINGS UNSETTLED ON
THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THE UPPER LEVEL LOW WILL PROGRESS VERY SLOWLY EASTWARD ACRS THE
GREAT LAKES REGION THROUGH THE END OF THE WEEK. STILL
TOUGH TO RULE OUT SOME LINGERING SCATTERED SHOWERS AND THUNDERSTORMS
FRIDAY AND POSSIBLY EVEN ON INTO SATURDAY AS UPPER LEVEL TROUGH
MOVES SLOWLY OVERHEAD. THIS WILL ALSO RESULT IN COOLER TEMPERATURES
IN THE MID/UPPER LEVELS. DAYTIME HIGHS WILL BE SOMEWHAT DEPENDENT
ON HOW MUCH SUNSHINE WE END UP WITH...BUT OVERALL EXPECT TEMPERATURES
NEAR OR SLIGHTLY BELOW NORMAL ON INTO THE WEEKEND.
&&
.AVIATION /13Z MONDAY THROUGH FRIDAY/...
LIFR VISIBILITIES WILL CONTINUE FOR THE NEXT FEW
HOURS...ESPECIALLY FOR THE CENTRAL OHIO TAF SITES. INCOMING MID
AND HIGH CLOUDS FROM UPSTREAM CONVECTION WILL MOVE OVER THE SITES
DURING THE MORNING AS WELL.
A WARM FRONT IS SLOWLY MOVING NORTHEAST...AND WILL CONTINUE ITS
PROGRESS THROUGH THE FORECAST AREA THIS MORNING. THIS FRONT WILL
BE A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS. TIMED OUT
VCSH/CB FOR A FEW HOURS DURING THE MORNING AND AFTERNOON HOURS.
THE CINCINNATI TAF SITES WILL SEE THIS POSSIBILITY AT THE
BEGINNING OF THE NEW SET OF TAFS...WHILE THE OTHER SITES WILL SEE
A CHANCE OF STORMS LATER ON. SPECIFIC TIMING FOR THUNDER HAS NOT
BEEN INTRODUCED AS OF YET...OWING MAINLY TO QUESTIONS OF COVERAGE.
HOWEVER...WHERE THUNDERSTORMS DO DEVELOP...MVFR/IFR CONDITIONS
WILL BE POSSIBLE. SEVERE WEATHER IS ALSO A POSSIBILITY.
CONDITIONS WILL AGAIN CLEAR OUT A BIT FROM SOUTHWEST TO NORTHEAST
OVERNIGHT...AND MORE VISIBILITY RESTRICTIONS SEEM LIKELY.
OUTLOOK...CHANCE OF THUNDERSTORMS WILL CONTINUE FROM MONDAY NIGHT
THROUGH THURSDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OHZ034-035-042-043-
051>053-060>062-070>072-077>081.
KY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ091>093-096>100.
IN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR INZ050-058-059-066-
073>075.
&&
SYNOPSIS...HICKMAN
NEAR TERM...CONIGLIO/HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HICKMAN/JGL
AVIATION...HATZOSHazardous weather outlook, Jun 20, 8:00 AM EST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
900 AM EDT MON JUN 20 2011
INZ050-058-059-066-073>075-KYZ091>093-096>100-OHZ034-035-042-043-
051>053-060>062-070>072-077>081-211300-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE-
KENTON-CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-MERCER-
AUGLAIZE-DARKE-SHELBY-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-
BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
900 AM EDT MON JUN 20 2011
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST
OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO OCCUR THROUGH
THIS EVENING AS A SLOWLY ADVANCING WARM FRONT INTERACTS WITH
UPPER LEVEL WEATHER DISTURBANCES ALOFT. DAMAGING WINDS AND LARGE
HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. THE ATMOSPHERE
WILL BE VERY MOIST...WHICH WILL RESULT IN LOCALLY HEAVY RAIN. SOME
THUNDERSTORMS MAY BE SLOW-MOVING. THUS...SOME FLOODING ISSUES MAY
ARISE...ESPECIALLY WHERE THUNDERSTORMS MOVE ACROSS THE SAME AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A SUBSTANTIAL UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL
AFFECT THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. SEVERE
THUNDERSTORMS WILL BE POSSIBLE DURING THIS PERIOD IF ENOUGH
INSTABILITY CAN BE REALIZED. DAMAGING WINDS AND LARGE HAIL WOULD
BE THE PRIMARY SEVERE WEATHER THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ080-KYZ089-090-094-095-OHZ026-044>046-054>056-063>065-073-074-082-
088-211300-
SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-HARDIN-LOGAN-UNION OH-
DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-
ROSS-HOCKING-PIKE-SCIOTO-
900 AM EDT MON JUN 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO OCCUR THROUGH
THIS EVENING AS A SLOWLY ADVANCING WARM FRONT INTERACTS WITH UPPER
LEVEL WEATHER DISTURBANCES ALOFT. DAMAGING WINDS AND LARGE HAIL
WILL BE THE PRIMARY SEVERE WEATHER THREATS. THE ATMOSPHERE WILL BE
VERY MOIST...WHICH WILL RESULT IN LOCALLY HEAVY RAIN. SOME
THUNDERSTORMS MAY BE SLOW-MOVING. THUS...SOME FLOODING ISSUES MAY
ARISE...ESPECIALLY WHERE THUNDERSTORMS MOVE ACROSS THE SAME AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A SUBSTANTIAL UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL
AFFECT THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. SEVERE
THUNDERSTORMS WILL BE POSSIBLE DURING THIS PERIOD IF ENOUGH
INSTABILITY CAN BE REALIZED. DAMAGING WINDS AND LARGE HAIL WOULD
BE THE PRIMARY SEVERE WEATHER THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 20, 10:36 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1136 AM EDT MON JUN 20 2011
KYZ091>093-OHZ077-078-201600-
KENTON KY-BOONE KY-CAMPBELL KY-HAMILTON OH-CLERMONT OH-
1136 AM EDT MON JUN 20 2011
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CLERMONT...HAMILTON...
CAMPBELL...BOONE AND KENTON COUNTIES THROUGH NOON EDT...
AT 1136 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
CINCINNATI...MOVING EAST AT 35 MPH.
WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BURLINGTON...CHEVIOT...
VILLA HILLS...ELSMERE...NORTH COLLEGE HILL...MOUNT HEALTHY...CRESCENT
SPRINGS...ERLANGER...CRESTVIEW HILLS...LAKESIDE PARK...LUDLOW AND
FORT MITCHELL.
LAT...LON 3926 8413 3887 8424 3904 8481 3925 8475
Local storm report, Jun 20, 10:37 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1137 AM EDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM HEAVY RAIN BROOKSVILLE 38.68N 84.07W
06/20/2011 M1.00 INCH BRACKEN KY TRAINED SPOTTER
1 INCH OF RAIN IN 20 MINUTES ALONG WITH PEA SIZE HAIL.
&&Special weather statement, Jun 20, 10:48 AM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1148 AM EDT MON JUN 20 2011
KYZ099-100-OHZ081-082-088-201645-
LEWIS KY-MASON KY-ADAMS OH-PIKE OH-SCIOTO OH-
1148 AM EDT MON JUN 20 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCIOTO...PIKE...
SOUTHEASTERN ADAMS...SOUTHEASTERN MASON AND LEWIS COUNTIES THROUGH
1245 PM EDT...
AT 1148 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM ELM GROVE TO BLUE CREEK TO 6 MILES SOUTHWEST OF
PEED...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PIKETON...TOLLESBORO...
WAVERLY...LUCASVILLE...VANCEBURG...ROSEMOUNT...PORTSMOUTH...NEW
BOSTON...SCIOTODALE...HEAD OF GRASSY...CAMP DIX AND WHEELERSBURG.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3843 8358 3852 8364 3845 8385 3848 8391
3878 8338 3915 8315 3912 8279 3886 8276
3885 8265 3869 8269 3867 8276 3860 8274
3857 8281 3859 8285 3875 8288 3872 8302
3859 8307 3843 8323 3834 8323 3832 8328Special weather statement, Jun 20, 11:03 AM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1203 PM EDT MON JUN 20 2011
KYZ092-093-096-097-OHZ078-079-201630-
KENTON KY-PENDLETON KY-BRACKEN KY-CAMPBELL KY-BROWN OH-CLERMONT OH-
1203 PM EDT MON JUN 20 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLERMONT...WESTERN
BROWN...CAMPBELL...NORTHWESTERN BRACKEN...NORTHEASTERN PENDLETON AND
KENTON COUNTIES THROUGH 1230 PM EDT...
AT NOON EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR VISALIA...
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW RICHMOND...
AMELIA...BUTLER...BETHEL AND FELICITY.
ALSO...ASPEN GROVE...NEW PALESTINE...GRANTS LICK...BLAIRSVILLE...
CAMPBELL COUNTY LAKE...GUBSER MILL...CALIFORNIA AND LINDALE ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3864 8420 3887 8457 3905 8442 3904 8435
3903 8432 3906 8431 3896 8383Local storm report, Jun 20, 11:04 AM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1204 PM EDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM HEAVY RAIN 2 ENE TOLLESBORO 38.58N 83.54W
06/20/2011 M1.00 INCH LEWIS KY TRAINED SPOTTER
RAINFALL SINCE 10 AM.
&&
BCSpecial weather statement, Jun 20, 12:20 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
120 PM EDT MON JUN 20 2011
KYZ097>099-201745-
MASON KY-ROBERTSON KY-BRACKEN KY-
120 PM EDT MON JUN 20 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BRACKEN...ROBERTSON AND
SOUTHERN MASON COUNTIES THROUGH 145 PM EDT...
AT 116 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MILFORD...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEWISBURG.
ALSO...KENTONTOWN...HITTVILLE...MOUNT OLIVET...PIQUA...STONEWALL...
ABIGAIL...MITCHELLS MILL AND BURIKA ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3849 8418 3852 8419 3855 8417 3855 8422
3859 8420 3864 8422 3868 8420 3858 8363
3852 8365 3845 8385 3848 8394 3842 8399Flash Flood, Mason
- When
- June 20, 12:30 PM EST to 2:30 PM EST
- Where
- Mason County, 1.42 mi NW of Orangeburg to 1.68 mi NW of Orangeburg
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 38.587, -83.696
A road was washed out and an intersection was closed due to flash flooding.
Flash Flood, Lewis
- When
- June 20, 12:45 PM EST to 2:30 PM EST
- Where
- Lewis County, 0.84 mi WSW of Nashtown to 1.03 mi SW of Epworth
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.516, -83.545
High water was running over multiple roads due to flash flooding.
Flash Flood, Lewis
- When
- June 20, 1:00 PM EST to 2:30 PM EST
- Where
- Lewis County, 2 mi SSW of Charters to 1.28 mi SSW of Charters
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 38.543, -83.444
One home and one business were inundated by high water due to heavy rain.
Flash Flood, Mason
- When
- June 20, 1:02 PM EST to 2:30 PM EST
- Where
- Mason County, 4 mi SW of Dover to 0.73 mi N of Minerva
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.709, -83.922
Water was reported over a bridge due to heavy rain.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 20, 20111 injured · $31 million · EF3 · 36 events
- Tornadoes and Flash Flooding in Kansas, June 20, 2011$18 million · EF3 · 25 events
- Flash Flooding in South Dakota, June 20 to 21, 20112 deaths · 5 events
- Hail and Damaging Winds in South Carolina, June 20 to 22, 20111 death · 1 injured · $135,000 · 60 kt wind · 28 events
- Flash Flooding and Damaging Winds in Tennessee, June 20, 20111 death · $219,000 · 60 kt wind · 10 events
- Tornado and Hail in Texas, June 20 to 21, 20112 injured · $1.8 million · EF0 · 70 events
- Flood and Hail in Kansas, June 20, 2011$400,000 · 1.75 in hail · 98 events
- Excessive Heat in Louisiana, June 20, 20111 death · 1 event
- Tornadoes and Hail in Iowa, June 20 to 21, 2011$721,000 · EF1 · 25 events
- Tornadoes and Hail in Nebraska, June 20, 20111 injured · $280,000 · EF1 · 33 events
- Tornado and Flash Flood in Iowa, June 20, 20112 injured · $245,000 · EF0 · 15 events
- Hail and Damaging Winds in Kansas, June 20, 2011$553,000 · 4.25 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319655, 319699, 319706, 319604.